Alert archive / Illinois / Dense Fog Advisories in 2021
Dense Fog Advisory 9, NWS St. Louis, MO
NWS St. Louis, MO issued this dense fog advisory at Oct 7, 2021, 8:38 PM CDT for 15 counties in Illinois; 7 counties in Missouri. It took effect at Oct 8, 2021, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2021, 8:38 PM CDT (01:38 UTC)
- In effect from
- Oct 8, 2021, 12:00 AM CDT
- Expired
- Oct 8, 2021, 8:59 AM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
All 22 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Montgomery County, IL, Pike County, IL, Saint Clair County, IL, Washington County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497 WWUS73 KLSX 080138 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 838 PM CDT Thu Oct 7 2021 ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036- 081500- /O.NEW.KLSX.FG.Y.0009.211008T0500Z-211008T1500Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Adams IL-Brown IL-Pike IL-Calhoun IL- Jersey IL-Madison IL-Saint Clair-Knox MO-Lewis MO-Shelby MO- Marion MO-Monroe MO-Ralls MO-Pike MO- Including the cities of Mount Sterling, Quincy, Pittsfield, Alton, Litchfield, Cahokia, Bowling Green, Centralia, Belleville, Salem, Edwardsville, Hannibal, and Vandalia 838 PM CDT Thu Oct 7 2021 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of southwest and west central Illinois, and portions of northeast Missouri. * WHEN...From Midnight tonight to 10 AM CDT Friday. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GKS
2 follow-up statements
607 WWUS73 KLSX 081114 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 614 AM CDT Fri Oct 8 2021 ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036- 081500- /O.CON.KLSX.FG.Y.0009.000000T0000Z-211008T1500Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Adams IL-Brown IL-Pike IL-Calhoun IL- Jersey IL-Madison IL-Saint Clair-Knox MO-Lewis MO-Shelby MO- Marion MO-Monroe MO-Ralls MO-Pike MO- Including the cities of Mount Sterling, Quincy, Pittsfield, Alton, Litchfield, Cahokia, Bowling Green, Centralia, Belleville, Salem, Edwardsville, Hannibal, and Vandalia 614 AM CDT Fri Oct 8 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central, southwest, and west central Illinois, and portions of northeast Missouri. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ Carney
821 WWUS73 KLSX 081359 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 859 AM CDT Fri Oct 8 2021 ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036- 081500- /O.CAN.KLSX.FG.Y.0009.000000T0000Z-211008T1500Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Adams IL-Brown IL-Pike IL-Calhoun IL- Jersey IL-Madison IL-Saint Clair-Knox MO-Lewis MO-Shelby MO- Marion MO-Monroe MO-Ralls MO-Pike MO- Including the cities of Mount Sterling, Quincy, Pittsfield, Alton, Litchfield, Cahokia, Bowling Green, Centralia, Belleville, Salem, Edwardsville, Hannibal, and Vandalia 859 AM CDT Fri Oct 8 2021 ...DENSE FOG ADVISORY IS CANCELLED... The threat has ended as visibilities continue to gradually improve as the fog slowly dissipates this morning. $$ Byrd
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this dense fog advisory went out at Oct 7, 6:49 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 7, 6:49 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
649 PM CDT Thu Oct 7 2021
.SHORT TERM... (Through Saturday)
Issued at 255 PM CDT Thu Oct 7 2021
The cutoff low currently over the St. Louis metro area will
continue to slowly lift into the Great Lakes region by late in the
day Friday. In the meantime, lingering low level moisture as well
as modest instability, MU CAPES 500 to 1000 J/kg, and several
weak shortwaves lifting northeast through the region will generate
scattered showers and isolated storms, especially along and east
of the Mississippi River through late this evening. A few of the
latest CAM runs want to hold onto precipitation chances beyond 06z
Friday, but confidence is low, so tapered off pops after 06z
Friday. So with loss of daytime heating the activity will diminish
and drier air will filter in on the backside of the upper low
tonight.
On Friday, clouds will gradually scatter out from southwest to
northeast with mostly sunny skies by afternoon. However, a majority
of the deterministic models develop a warm front along the I-70
corridor Friday and gradually lift it northward. If this front
develops and slows down its northward movement, could see mid and
high clouds linger over region a bit longer which could affect
temperatures, especially on Saturday. Despite the warm front,
surface winds will begin to pickup from the south, thus highs will
begin to moderate and will be at least 10 degrees above normal, in
the upper 70s to mid 80s on Friday, then in the mid to upper 80s on
Saturday. Near record highs are still possible through the weekend.
Byrd
.LONG TERM... (Saturday Night through Next Thursday)
Issued at 255 PM CDT Thu Oct 7 2021
Latest cluster analysis is indicating a slightly slower, thus
warmer solution with this system. However, I did back off on highs
on Sunday just a bit. Still some uncertainty on how hot it will
get as the next system lifts northeastward out of the the Desert
Southwest towards the region with increasing high clouds as well
as higher dewpoints advecting in from the western Gulf.
As the cold front approaches the region on Monday, even though
instability will be weak with MUCAPES between 500 and 1000 J/kg,
strong deep layer shear 50+kts supports strong to severe storm
development, especially Monday afternoon. Still some uncertainty on
the timing and strength of these ingredients, so will not message
this yet.
Otherwise, despite the passage of the cold front on Monday, CAA
behind boundary will be rather weak with highs still a bit above
normal for this time of year through the remainder of the work week.
Another round of rain is possible by midweek as another system lifts
out of the Desert southwest.
Byrd
&&
.AVIATION... (For the 00z TAFs through 00z Friday Evening)
Issued at 600 PM CDT Thu Oct 7 2021
The scattered showers will shift northeast of the taf sites early
this evening as the slow moving upper level disturbance over west
central IL moves further northeast of our area. Mainly just some
mid-high level cloudiness will continue to rotate through the
region for the rest of the night. There may be patchy fog which
could impact the taf sites late tonight and early Friday morning
with light winds, but the visibilities will not get as low as the
previous night. Weak southerly surface winds can be expected
Friday afternoon with a few diurnal cumulus clouds.
SPECIFICS FOR KSTL: The scattered showers will shift northeast of
the STL area early this evening as the slow moving upper level
disturbance over west central IL moves further northeast of our
area. Mainly just some mid-high level cloudiness will continue to
rotate through the region for the rest of the night. The wind will
become light later this evening. Weak southerly surface winds
can be expected Friday afternoon with a few diurnal cumulus
clouds.
GKS
&&
.CLIMATE...
Issued at 231 PM CDT Wed Oct 6 2021
Record high temperatures in jeopardy this weekend...
October 9 October 10
KSTL 89 (1938) 92 (1963)
KCOU 91 (1893) 92 (1963)
KUIN 89 (1938) 89 (1963)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSXHazardous weather outlook, Oct 7, 6:53 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 653 PM CDT Thu Oct 7 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 653 PM CDT Thu Oct 7 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated thunderstorms this evening across west central and southwest Illinois. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms across portions of the region from Sunday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
In the hours before
Local storm report, Oct 7, 5:45 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT THU OCT 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM FUNNEL CLOUD 4 SE PALMYRA 39.76N 91.47W
10/07/2021 MARION MO 911 CALL CENTER
THREE PUBLIC REPORTS OF A FUNNEL CLOUD
BETWEEN HANNIBAL AND PALMYRA RELAYED BY
COMMS. TIME IS OF NOTIFICATION WHILE REPORTS
WERE LIKELY BETWEEN 310-317 PM.
&&Nearby
Dense Fog Advisories in Illinois, 2021Dense Fog Advisories in Missouri, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.